Heavy Rain, Spokane
- When
- May 21, 5:15 PM PST to 6:00 PM PST
- Where
- Spokane County, Spokane
- Reported by
- Newspaper
- Coordinates
- 47.670, -117.420
A thunderstorm which brought brief heavy rain to the Spokane area contributed to the collapse of a roof in North Spokane. The water inside the building reached 3-4 deep, with pieces of insulation mixed in the water as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A thunderstorm which brought brief heavy rain to the Spokane area contributed to the collapse of a roof in North Spokane. The water inside the building reached 3-4 deep, with pieces of insulation mixed in the water as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 21, 4:21 PM PST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 521 PM PDT MON MAY 21 2007 .SYNOPSIS...THE LARGE WINTER STORM THAT BROUGHT HEAVY SNOWFALL TO PORTIONS OF THE AREA WILL MOVE EASTWARD OVERNIGHT. EXPECT CONDITIONS TO REMAIN UNSTABLE WITH SHOWERY PRECIPITATION... ESPECIALLY IN THE MOUNTAINS...THROUGH MID WEEK. && .DISCUSSION... THE BROKEN LINE OF SHOWERS FROM DEER PARK TO SPRINGDALE TO INCHELIUM WILL BE TAPPING INTO HIGHER INSTABILITY AS THEY CONTINUE TO PROPAGATE SOUTH. I WOULD EXPECT THE EASTERN CELLS TO WEAKEN AS THEY MOVE INTO EASTERN SPOKANE COUNTY SINCE CONDITIONS ARE CLOUDY AND COOLER NEAR THE MOUNTAINS...BUT MSAS ANALYSIS OF LIFTED INDICES OVER THE WEST PLAINS HAS VALUES OF -1C TO -3C. BRIEF HAIL TO THE SIZE OF PENNIES CANT BE RULED OUT...BUT WITH 0-6KM BULK SHEAR VALUES OF 20KTS OR LESS...UPDRAFTS WILL NOT REMAIN UPRIGHT FOR LONG. MOST STORMS WITHIN THIS LINE WILL BE UP AND DOWN IN NATURE AS THEY DRIFT SOUTH AROUND 20 MPH. PRECIPITATION CHANCES AND AMOUNTS HAVE BEEN RAISED TO 60 PERCENT FOR SPOKANE AND POINTS IMMEDIATELY WEST TO ACCOUNT FOR THIS LINE EARLY THIS EVENING. /GKOCH && .AVIATION...EXPECT MVFR/LCL IFR CIGS AND SCT -SHRA/-TSRA OVER EASTERN ROUTES THROUGH 04-06Z...BECOMING ISOLD THEREAFTER. SOME CLEARING OVERNIGHT IS PROJECTED TO PRODUCE SOME LOW CLOUDS AND FOG OVER THE VLYS OF NE WA AND NRN ID...AS WELL AS TOWARD THE KLWS AREA. THE PREDOMINANT THREAT FOR IFR CIGS/VIS FROM THIS FEATURE IS EXPECTED TO BE JUST N AND NE OF THE KGEG-KCOE CORRIDOR. SHOWERS WILL REMAIN A THREAT THROUGH TUESDAY...WITH THE ADDITIONAL THREAT FOR -TSRA AGAIN BY AFTERNOON. WESTERN AVIATION ROUTES CAN EXPECT PRIMARILY VFR CONDITIONS...WITH ISOLD MVFR CIGS BEFORE 04Z NR -SHRA...AND WINDS DECREASING TOWARD 05-09Z. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 37 65 39 67 46 65 / 60 20 10 10 10 20 COEUR DALENE 39 66 37 66 44 65 / 30 20 10 10 10 20 PULLMAN 37 62 37 65 44 65 / 30 20 10 10 10 20 LEWISTON 44 69 43 73 49 72 / 30 10 10 10 10 20 COLVILLE 35 71 37 71 45 69 / 30 20 10 10 10 20 SANDPOINT 38 65 37 66 42 61 / 40 20 10 20 10 30 KELLOGG 37 63 38 65 43 64 / 60 40 20 20 20 20 MOSES LAKE 40 72 41 75 48 75 / 10 10 10 10 10 10 WENATCHEE 43 73 45 74 52 73 / 10 10 10 10 10 10 OMAK 38 74 40 74 48 72 / 20 10 10 10 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 228 PM PDT MON MAY 21 2007 IDZ001>004-026-027-WAZ031>038-041>044-222130- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 228 PM PDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AS CONDITIONS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. SOME SMALL HAIL IS POSSIBLE WITH THUNDERSTORMS THAT SHOULD GENERALLY MOVE FROM NORTH TO SOUTH ACROSS THE AREA TUESDAY AFTERNOON.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
153 PM PDT MON MAY 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HEAVY SNOW 13 WSW WENATCHEE 47.35N 120.58W
05/21/2007 E5.0 INCH CHELAN WA LAW ENFORCEMENT
MEDIA FROM WENATCHEE INFORMED SPOKANE NWS THAT STATE
PATROL ESTIMATED 5.0 INCHES OF SNOW ON BLEWETT PASS OF
HWY 97 LOCATED ON CHELAN/KITTITAS COUNTY BORDER.
ELEVATION 4100 FEET.
0959 AM HEAVY SNOW 8 SSW WENATCHEE 47.32N 120.39W
05/21/2007 E10.0 INCH CHELAN WA BROADCAST MEDIA
MEDIA FROM WENATCHEE INFORMED SPOKANE NWS THAT MISSION
RIDGE SKI RESORT REPORTED 10 INCHES OF SNOWFALL.
ELEVATION ESTIMATED AT 5000 FEET.
0959 AM HEAVY SNOW 5 NNE WENATCHEE 47.49N 120.28W
05/21/2007 E7.0 INCH DOUGLAS WA NEWSPAPER
6-8 INCHES OF SNOW ON BADGER MOUNTAIN. TEN POWER POLES
WERE SNAPPED. 94 CUSTOMERS WITHOUT POWER IN DOUGLAS
COUNTY. ELEVATION 4254 FEET.
0959 AM HEAVY SNOW 30 SE AVERY 46.94N 115.35W
05/21/2007 E4.0 INCH SHOSHONE ID PARK/FOREST SRVC
SNOW ACCUMULATIONS ACROSS CLEARWATER DRAINAGE AREA
LOCATED WITHIN THE CLEARWATER NATIONAL FOREST. ELEVATION
5000 FT. LIGHT ACCUMULATIONS ALSO REPORTED AS LOW AS 3000
FT.
&&
SBODNARThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28828.